Scheduled System Maintenance:
On Monday, April 27th, IEEE Xplore will undergo scheduled maintenance from 1:00 PM - 3:00 PM ET (17:00 - 19:00 UTC). No interruption in service is anticipated.
By Topic

Large Deviation Multifractal Analysis of a Class of Additive Processes With Correlated Nonstationary Increments

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Levy Vehel, J. ; Regularity Team, INRIA Saclay-Ile-de-France, Orsay, France ; Rams, M.

We consider a family of stochastic processes built from infinite sums of independent positive random functions on BBR+. Each of these functions increases linearly between two consecutive negative jumps, with the jump points following a Poisson point process on BBR+. The motivation for studying these processes stems from the fact that they constitute simplified models for TCP traffic. Such processes bear some analogy with Lévy processes, but are more complex since their increments are neither stationary nor independent. In the work of Barral and Lévy Véhel, the Hausdorff multifractal spectrum of these processes was computed. We are interested here in their Large Deviation and Legendre multifractal spectra. These “statistical” spectra are seen to give, in this case, a richer information than the “geometrical” Hausdorff spectrum. In addition, our results provide a firm theoretical basis for the empirical discovery of the multifractal nature of TCP traffic.

Published in:

Networking, IEEE/ACM Transactions on  (Volume:21 ,  Issue: 4 )